Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Has abdominal pain, depression, stress, combination of constipation and diarrhea with blood. Cause?

Hello, My 32-year old wife visited the ER last week with abdominal pain . Both blood work and Urine came back normal and an Abdominal CT Scan also came back normal. She was prescribed pain medication and released with instruction to follow up with PC. The PC has referred her to a GI to discuss issues. The past 12 months she has battled depression and stress and has a combination of consipation and diarhea with some blood. What could her issues be?
Asked On : Thu, 14 Mar 2013
Answers:  4 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand that your wife is in a lot of pain and has been having these symptoms for a long time now. She has been battling from depression and anxiety. You do not mention if she has seen a psychiatrist or a psychologist however. I think that you would be better off taking her to a psychiatrist to have a complete history taken and proper medication taken for the condition that seems to me to be a somatoform disorder. I hope this helps.

Take care and have a good day !
Answered: Thu, 14 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Thanks for your question at Health Care Magic

She is 32 and has complaints of abdominal pain with alternating constipation and diarrhea. She is also having problem of depression and stress. Most likely the condition which we can think of her bowel symptoms is Irritable Bowel Syndrome. It is a disorder which is characterized by symptoms of constipation alternating with diarrhea, abdominal discomfort, fullness in abdomen, feces are of semi formed consistency. In a number of people with IBS history of some chronic stressor found. She is also depressed and stressed.
Treatment of this disorder is by high fiber diet, low fat diet, relaxation therapy, and medicines like Librax, or antidepressants as SSRI, SNRI medicines.
I advise you to take her to a Psychiatrist for proper evaluation.


Dr. Seikhoo Bishnoi
Answered: Thu, 14 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Srikanth Reddy's  Response
Thanks for choosing health care magic for posting your query.
From the description that you have given, her abdominal complains may have something to do about constipation. If she is on anti-depressants - most of them induce constipation which can cause pain. Even gaseous distension of bowels can lead to pain. However all these causes are not serious and regular exercise and high fiber diet can go along way in helping your wife with these symptoms.
Hope I am able to solve your concerns.
If you have any further queries, you can contact me directly using the link
Answered: Fri, 15 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Gourav Monga's  Response

welcome to health care magic

As per your description, she might have "Irritable bowel syndrome" which can occur due to stress and anxiety. In case, she is having depressive symptoms (sadness of mood, loss of interest in pleasurable activities, decreased sleep/appetite etc) psychiatric consultation should be ought.
Secondly, keep consulting your gastroenterologist for associated symptoms.

Hope it helps
Good Luck
Dr. Gourav Monga
Consultant psychiatrist
Answered: Fri, 15 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor